Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 291, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 4, 2019, 8:18 PM MDT for Converse County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2019, 8:18 PM MDT (02:18 UTC)
- Expired
- Aug 4, 2019, 9:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:05 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 4, 6:05 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 605 PM MDT Sun Aug 4 2019 .SHORT TERM...(This evening through Tuesday) Issued at 200 PM MDT Sun Aug 4 2019 Forecast concerns deal with thunderstorm chances today and Monday. Severe storms possible. Currently...Water vapor imagery showing Four Corners high firmly in place with quite a flow of monsoonal moisture moving across Colorado and Wyoming this afternoon. 12Z Grand Junction sounding this morning at 1.04 inches...Riverton at 0.69 inch...both show increases over the past 12 hours. Appears to be an upper level shortwave working through the periphery of the ridge in southwest Wyoming at 1PM that could help provide increased coverage of storms this afternoon and evening. At the surface...southeast winds in the Panhandle with 1PM dewpoints in the mid 50s. A surface front is being analyzed over northeast Wyoming back into southwest Montana this afternoon. Looking at better coverage of storms this afternoon and evening over Saturday. Still looking at two waves of showers. First developing on short term guidance (HRRR and HiRes) after 21Z that persists until maybe 00/01Z. Second later this evening as the surface front approaches form northwest to southeast. Latest SPC mesoanalysis showing a pretty much uncapped environment across CWA with surface based CAPE in the Panhandle 2500 to 3000 J/KG. Thinking the storms that form east of Laramie Range will move east into the Panhandle into this better instability after 22Z. Pretty warm column with 700mb temperatures of +15 to +16C...so hail may be a challenge this afternoon. High based storms with inverted V soundings indicating more of a wind threat today. By this evening...looking at the front approaching from the north and northeast with winds behind the front shifting northeast. Looks to be quite a bit of shower activity. Looks like these storms may last til at least midnight...if not longer. CWA is going to be in northwest flow Monday with another upper shortwave moving through this flow and interacting with the surface boundary Monday afternoon. Upper jet finger of 70 to 75kts Monday afternoon could result in better shear for more organized severe convection. Colder 700mb temperatures Monday afternoon should result in steeper mid level lapse rates. Repeat of storms on Tuesday...though maybe not as much coverage as surface front begins to move east in central Nebraska. .LONG TERM...(Tuesday night through Sunday) Issued at 200 PM MDT Sun Aug 4 2019 Wednesday...Weak to moderate west northwest flow aloft prevails. Looks like adequate low and mid level moisture, combined with a low level convergence axis to initiate scattered showers and thunderstorms, most likely from Laramie and Cheyenne northward to Lusk. Thursday...As the ridge axis aloft moves over western Nebraska, increasing low and mid level moisture moves over our counties, producing an uptick in the coverage of late day showers and thunderstorms. Friday...A bit less coverage of late day showers and thunderstorms as some drier air advects into our counties, though still enough moisture for isolated to scattered afternoon and evening thunderstorms mainly over far southeast Wyoming. Saturday...Slightly drier in the low and mid levels, thus expect less coverage of showers and thunderstorms, with the best coverage over and near our southern mountains. Sunday...Low levels dry out somewhat due to west winds, and with 700 mb temperatures rising to near 18 Celsius, thunderstorms will have trouble initiating, thus only isolated thunderstorms possible near the higher terrain. && .AVIATION...(For the 00Z TAFS through Monday afternoon) Issued at 605 PM MDT Sun Aug 4 2019 Expect VFR conditions tonight across the western Nebraska terminals with daytime thunderstorms moving east of the area and no fog expected through early Monday morning. Further west, tracking an area of showers and thunderstorms between KRWL and KLAR this evening. These storms will likely impact KLAR in the next few hours, and possibly KCYS between 01z-04z if they hold together. Brief MVFR conditions are expected with occasional lightning. && .FIRE WEATHER... Issued at 200 PM MDT Sun Aug 4 2019 Minimal fire weather concerns across southeast Wyoming and Nebraska Panhandle with monsoonal moisture in place. Looks like just about every area should see chances for wetting rains this afternoon through Monday with the moisture in place. Afternoon humidity expected to stay well above critical levels for every area with good to excellent overnight recoveries. Unsettled weather through the upcoming week with daily chances for showers and thunderstorms. Begin to dry out the end of next week...so we could start to see increasing fire weather concerns by Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...TJT FIRE WEATHER...GCC
Hazardous weather outlook, Aug 4, 3:39 AM MDT, 16 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 339 AM MDT Sun Aug 4 2019 WYZ103>107-109>118-050945- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 339 AM MDT Sun Aug 4 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT General, non-severe thunderstorms possible this afternoon into the early evening. Small hail and brief gusty winds be main concern. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY General thunderstorm to marginal risk of severe weather possible over the next couple days with hail, winds, and heavy rainfall biggest concerns. .Spotter information statement... Spotters are encouraged to report their precipitation, wind damage, and/or hail to the National Weather Service Office in Cheyenne, Wyoming. NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-050945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Goshen County-East Laramie County- 339 AM MDT Sun Aug 4 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong to severe thunderstorms possible late afternoon into the evening. Strong, damaging winds, large hail and locally heavy rain are the main threats. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY General thunderstorm to marginal risk of severe weather possible over the next couple days with hail, winds, and heavy rainfall biggest concerns. .Spotter information statement... Spotters are encouraged to report their precipitation, wind damage, and/or hail to the National Weather Service Office in Cheyenne, Wyoming.
In the hours before
Special weather statement, Aug 4, 3:01 PM MDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
301 PM MDT Sun Aug 4 2019
NEZ002-003-042145-
Box Butte NE-Dawes NE-
301 PM MDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 345 PM MDT...
At 301 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Box Butte Dam to near Flahertys Corner.
Movement was northeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Hemingford, Box Butte Campground, Box Butte Dam and Marsland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4222 10294 4223 10343 4239 10343 4264 10312
4271 10278 4245 10277 4243 10275
TIME...MOT...LOC 2101Z 246DEG 20KT 4253 10307 4230 10336
HammerSpecial weather statement, Aug 4, 3:47 PM MDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
347 PM MDT Sun Aug 4 2019
NEZ002-003-042230-
Box Butte NE-Dawes NE-
347 PM MDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 430 PM MDT...
At 347 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hay Springs to near Red Cloud Campground
to 8 miles west of Box Butte Campground. Movement was east at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Hemingford, Wild Horse Butte, Box Butte Campground, Red Cloud
Campground, Box Butte Dam, Chadron Campground, Marsland and Chadron
St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4246 10337 4268 10316 4276 10277 4245 10277
4244 10275 4217 10274
TIME...MOT...LOC 2147Z 261DEG 13KT 4270 10279 4263 10308 4248 10327
HammerSpecial weather statement, Aug 4, 3:49 PM MDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
349 PM MDT Sun Aug 4 2019
NEZ003-096-042230-
Box Butte NE-South Sioux NE-
349 PM MDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE AND
SOUTHEASTERN SIOUX COUNTIES UNTIL 430 PM MDT...
At 349 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kilpatrick Lake, or 20 miles northeast of Scottsbluff, moving
southeast at 5 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Kilpatrick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4201 10350 4210 10357 4222 10339 4222 10316
4201 10315
TIME...MOT...LOC 2149Z 320DEG 5KT 4211 10342
HammerSpecial weather statement, Aug 4, 7:10 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
710 PM MDT Sun Aug 4 2019
WYZ101-050200-
Converse County Lower Elevations WY-
710 PM MDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 800 PM MDT...
At 710 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Bill, or 32 miles south of Wright, moving northeast at
25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bill.
LAT...LON 4315 10501 4313 10566 4337 10580 4350 10539
4350 10508
TIME...MOT...LOC 0110Z 240DEG 21KT 4328 10558
LyonsSpecial weather statement, Aug 4, 8:00 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Cheyenne WY 800 PM MDT Sun Aug 4 2019 WYZ101-050245- Converse County Lower Elevations WY- 800 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY UNTIL 845 PM MDT... At 800 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Douglas, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lost Springs. LAT...LON 4284 10555 4303 10542 4298 10494 4262 10491 TIME...MOT...LOC 0200Z 284DEG 19KT 4291 10535 Lyons
Special weather statement, Aug 4, 8:12 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Cheyenne WY 812 PM MDT Sun Aug 4 2019 WYZ101-102-050300- Converse County Lower Elevations WY-Niobrara County WY- 812 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND NORTHEASTERN CONVERSE COUNTIES UNTIL 900 PM MDT... At 811 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northwest of Dull Center to 11 miles west of Manning Ranch. Movement was southeast at 35 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Dull Center, Lance Creek and Manning Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4285 10454 4300 10519 4350 10513 4350 10439 TIME...MOT...LOC 0211Z 294DEG 30KT 4348 10507 4301 10514 Lyons
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:10 PM MDT | Special Weather Statement | CYS | Converse | 50 min |
| Aug 4, 8:00 PM MDT | Special Weather Statement | CYS | Converse | 45 min |
| Aug 4, 8:12 PM MDT | Special Weather Statement | CYS | Niobrara | 48 min |
| Aug 4, 8:56 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 34 min |
| Aug 4, 9:05 PM MDT | Special Weather Statement | CYS | Albany | 40 min |
| Aug 4, 9:25 PM MDT | Special Weather Statement | CYS | Platte | 50 min |
| Aug 4, 10:14 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
| Aug 5, 4:06 PM MDT | Special Weather Statement | CYS | Albany | 39 min |
| Aug 5, 5:14 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Aug 5, 5:32 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 27 min |
| Aug 5, 5:47 PM MDT | Special Weather Statement | CYS | Laramie | 28 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.